Alert archive / Colorado / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 22, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at May 17, 2007, 4:59 PM MDT for Pueblo County, Colorado. It was in force for 61 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 17, 2007, 4:59 PM MDT (22:59 UTC)
- Expired
- May 17, 2007, 6:00 PM MDT
- In force
- 61 min
- Issued by
- NWS Pueblo, CO
- Area
- Counties, with a storm outline in the text
County Pueblo County, CO
The radar
The Pueblo radar (KPUX), 53 km from the middle of the area, began a volume at 22:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 17, 5:16 PM MDT | HAIL 0.88 | 2 Nw Pueblo, CO | NICKEL HAIL FROM 1716 TO 1723 MDT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 11.0 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1898 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPUB 172259 SVRPUB COC101-180000- /O.NEW.KPUB.SV.W.0022.070517T2259Z-070518T0000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 459 PM MDT THU MAY 17 2007 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL PUEBLO COUNTY IN SOUTHEAST COLORADO... THIS INCLUDES THE CITY OF PUEBLO... * UNTIL 600 PM MDT... * AT 455 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED 7 MILES SOUTHWEST OF PUEBLO WEST...OR 9 MILES WEST OF PUEBLO...AND WAS MOVING TOWARD THE EAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... PUEBLO BY 600 PM MDT... IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. SEVERE WINDS WILL OCCUR WELL AHEAD OF THE RAIN OR LIGHTNING. GO TO SHELTER IN A STURDY STRUCTURE NOW...AND STAY AWAY FROM WINDOWS. SEVERE WEATHER OVER A RESERVOIR OR LAKE IS VERY DANGEROUS...PRODUCING LIGHTNING...PENNY SIZE OR LARGER HAIL...OR WINDS OVER 60 MPH...WHICH CAN CAPSIZE AND SINK BOATS. BOATERS AND THOSE WHO ARE FISHING MUST GO TO SHORE AND FIND SHELTER ON LAND WELL BEFORE THE SEVERE WEATHER HITS. LAT...LON 3836 10487 3818 10491 3806 10454 3838 10447 $$
4 follow-up statements
000 WWUS55 KPUB 172308 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 505 PM MDT THU MAY 17 2007 COC101-180000- /O.CON.KPUB.SV.W.0022.000000T0000Z-070518T0000Z/ PUEBLO CO- 505 PM MDT THU MAY 17 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM MDT FOR CENTRAL PUEBLO COUNTY... AT 503 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED 6 MILES SOUTHWEST OF PUEBLO WEST...OR 9 MILES WEST OF PUEBLO...AND WAS MOVING TOWARD THE EAST AT 5 MPH. AT 5 PM MDT...SPOTTERS AT THE PUEBLO RESERVOIR REPORTED PEA SIZED HAIL. THE SEVERE THUNDERSTORM WILL BE NEAR... PUEBLO WEST BY 530 PM MDT... PUEBLO AND 8 MILES NORTHWEST OF BLENDE BY 600 PM MDT... LAT...LON 3836 10487 3818 10491 3806 10454 3838 10447 $$
000 WWUS55 KPUB 172319 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 519 PM MDT THU MAY 17 2007 COC101-180000- /O.CON.KPUB.SV.W.0022.000000T0000Z-070518T0000Z/ PUEBLO CO- 519 PM MDT THU MAY 17 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM MDT FOR CENTRAL PUEBLO COUNTY... AT 516 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED NEAR PUEBLO WEST...OR 6 MILES WEST OF PUEBLO...AND WAS MOVING TOWARD THE EAST AT 10 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... PUEBLO BY 545 PM MDT... 7 MILES NORTH OF BLENDE BY 600 PM MDT... IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. SEVERE WINDS WILL OCCUR WELL AHEAD OF THE RAIN OR LIGHTNING. GO TO SHELTER IN A STURDY STRUCTURE NOW...AND STAY AWAY FROM WINDOWS. SEVERE WEATHER OVER A RESERVOIR OR LAKE IS VERY DANGEROUS...PRODUCING LIGHTNING...PENNY SIZE OR LARGER HAIL...OR WINDS OVER 60 MPH...WHICH CAN CAPSIZE AND SINK BOATS. BOATERS AND THOSE WHO ARE FISHING MUST GO TO SHORE AND FIND SHELTER ON LAND WELL BEFORE THE SEVERE WEATHER HITS. LAT...LON 3836 10487 3818 10491 3806 10454 3838 10447 $$
000 WWUS55 KPUB 172333 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 530 PM MDT THU MAY 17 2007 COC101-180000- /O.CON.KPUB.SV.W.0022.000000T0000Z-070518T0000Z/ PUEBLO CO- 530 PM MDT THU MAY 17 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM MDT FOR CENTRAL PUEBLO COUNTY... AT 529 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED NEAR PUEBLO WEST...OR NEAR PUEBLO...AND WAS MOVING TOWARD THE EAST AT 5 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... PUEBLO AND 6 MILES NORTHWEST OF BLENDE BY 600 PM MDT... AT 516 PM MDT AMATEUR RADIO SPOTTERS SAW NICKEL SIZE HAIL IN PUEBLO. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH DEEPER THAN YOU THINK. SEVERE WEATHER OVER A RESERVOIR OR LAKE IS VERY DANGEROUS...PRODUCING LIGHTNING...PENNY SIZE OR LARGER HAIL...OR WINDS OVER 60 MPH...WHICH CAN CAPSIZE AND SINK BOATS. BOATERS AND THOSE WHO ARE FISHING MUST GO TO SHORE AND FIND SHELTER ON LAND WELL BEFORE THE SEVERE WEATHER HITS. LAT...LON 3836 10487 3818 10491 3806 10454 3838 10447 $$
000 WWUS55 KPUB 180003 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 601 PM MDT THU MAY 17 2007 COC101-180011- /O.EXP.KPUB.SV.W.0022.000000T0000Z-070518T0000Z/ PUEBLO CO- 601 PM MDT THU MAY 17 2007 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL PUEBLO COUNTY EXPIRES AT 600 PM MDT... THE SEVERE THUNDERSTORM HAS WEAKENED...THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER...EXPECT BRIEF PERIODS OF HEAVY RAIN...GUSTY WINDS UP TO 45 MILES AN HOUR...SMALL HAIL UP TO ONE HALF INCH...AND CLOUD TO GROUND LIGHTNING WITH THESE STORMS...AS THEY CROSS PUEBLO COUNTY THROUGH 730 PM. LAT...LON 3836 10487 3818 10491 3806 10454 3838 10447 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 17, 2:47 PM MDT, 2 hours 12 minutes earlier.
Area forecast discussion, May 17, 2:47 PM MDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 247 PM MDT THU MAY 17 2007 .SHORT TERM... (TONIGHT AND TOMORROW) MAIN CONCERN WILL BE CONVECTION DURING THIS FCST PD. CURRENTLY...2 DISTURBANCES AFFECTING THE AREA ATTM. FIRST IS MVC OVER NM WHICH IS MOVING NE INTO SE CO. THE 2ND SHORT WAVE IS MOVING OVER THE CENTER OF THE STATE AND IT IS FIRING CONVECTION OVER THE GREATER PIKES PEAK REGION AT 130 PM. REST OF TODAY/TONIGHT...2 DISTURBANCE WILL CONTINUE MOVGING IN A E COMP ACROSS THE REGION AND CONTINUE TO INITIATE CONVECTION. BEST CHANCE WILL BE OVER THE PLAINS...ESPECIALLY THE PIKES PEAK REGION AND FAR SE PLAINS THIS AFTERNOON AND EARLY EVENING. ALTHOUGH A FEW STRONG STORMS POSSIBLE WITH THE ASSOCIATED VERTICAL MOTION ASSOCIATED WITH THE SHORTWAVES...BELIEVE SVR THREAT A BIT LESS THAN YDAY GIVEN LESS SHEAR. HOWEVER...CAN NEVER RULE OUT MARGINAL SVR HAIL IN CO THIS TIME OF YEAR. BELIEVE CONVECTION WILL DIE OFF RATHER EARLY THIS EVENING AS SYSTEMS MOVE OUT OF STATE. WITH LACK OF DYNAMIC FORCING AND HEATING...PRECIP SHOULD COME TO AN END NEARLY ALL AREAS BY MID TO LATE EVENING. TOMORROW...THINGS SHOULD START A BIT LATER THAN TODAY. GUIDANCE INDICATING RIDGING TO BUILD A BIT MORE OVER AREA AND RIDGE WILL BE LESS DIRTY THAN THE LAST FEW DAYS. HOWEVER...WE WILL SEE TSRA BY EARLY AFTERNOON IN THE MTNS MOVG E INTO THE PLAINS BY MID TO LATE AFTERNOON. WITH TEMPS WARMING UP AND WINDS ALOFT EVEN WEAKER THAN TODAY...STORMS SHOULD STAY BELOW SVR CRITERIA. /HODANISH .LONG TERM... (FRIDAY NIGHT THROUGH THURSDAY) FRIDAY NIGHT-SATURDAY NIGHT...WEAK GENERALLY NORTH TO NORTHWEST FLOW ALOFT CONTINUES ACROSS THE REGION AS UPPER LEVEL RIDGING REMAINS IN PLACE ACROSS THE DESERT SW THROUGH THE ROCKIES. MODELS INDICATE WARMING ALOFT UNDER THE RIDGE...AND SHOULD SEE TEMPERATURES REMAINING AT OR ABOVE SEASONAL AVERAGES THROUGH THE PERIOD. MODELS CONTINUE TO INDICATE A SLOW DECREASE IN MOISTURE UNDER THE RIDGE AND WITH THE WARMING ALOFT THERE SHOULD CONTINUE TO BE A GRADUAL DECREASE IN THUNDERSTORM COVERAGE. HAVE KEPT ISOLATED TO SCATTERED DIURNAL POPS ACROSS THE REGION WITH BEST POPS REMAINING ACROSS THE HIGHER TERRAIN. HAVE KEPT ISOLATED POPS ACROSS THE HIGH MT VALLEYS AND ADJACENT PLAINS WITH MODEL SOUNDINGS INDICATING MORE INVERTED V TYPE PROFILES. HAVE ALSO KEPT SLIGHT POPS ACROSS THE FAR EASTERN PLAINS AS INSTABILITY INCREASES THROUGH THE PERIOD. SUNDAY-MONDAY...UPPER RIDGE FLATTENS ACROSS THE STATE SUNDAY WITH INCREASING SW FLOW ALOFT MONDAY AS AN UPPER TROUGH MOVING ACROSS THE WEST COAST CONTINUES TO INTO THE GREAT BASIN REGION. INCREASING WESTERLY FLOW AND LEE TROUGHING ACROSS THE PLAINS WILL KEEP TEMPS ABOVE SEASONAL WITH MODELS CONTINUING TO HINT AT DRYLINE DEVELOPING ACROSS THE FAR EASTERN PLAINS. MONDAY NIGHT-THURSDAY...LATEST MODEL RUNS CONTINUE TO DIG BROAD UPPER TROUGH ACROSS THE GREAT BASIN AND ROCKIES THROUGH WEDNESDAY...HOWEVER THEY ARE A TAD SLOWER AND NOT AS DEEP AS PREVIOUS RUNS. WITH FURTHER TIMING AND STRENGTH ISSUES WITH THIS SYSTEM LIKELY TO CONTINUE...HAVE NOT MADE TOO MANY CHANGES THROUGH WEDNESDAY. HAVE UNDERCUT GUIDANCE TEMPS AND KEPT CHANCE POPS ACROSS THE EASTERN MTS AND PLAINS ON TUESDAY WITH MOIST UPSLOPE FLOW LIKELY BEHIND FRONT. WARMING TEMPERATURES EXPECTED ACROSS THE REGION WEDNESDAY AND THURSDAY...THOUGH HAVE KEPT SLIGHT POPS ACROSS THE REGION WITH SOME EMBEDDED SHORT WAVES LIKELY IN THE NORTHWEST FLOW ALOFT. -MW && .AVIATION... MAIN CONCERN WILL BE CONVECTION. BEST CHANCE OF TSRA WILL BE THIS AFTERNOON AND EARLY EVENING OVER THE TAF SITES. MAIN CONCERN WITH TSRA WILL BE MVFR CONDITIONS FOR A BRIEF PERIOD OF TIME AS STORMS MOVE OVER SITES. BEST CHANCE OF TSRA WILL BE OVER COS GIVEN PROXIMITY TO MORE FAVORABLE ENVIRONMENT FOR TSRA (ELEVATIONS PLUS INSTABILITY). WILL ONCE AGAIN SEE A THREAT FOR CONVECTION TOMORROW AFTERNOON. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 34/23
Hazardous weather outlook, May 17, 6:05 AM MDT, 10 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 605 AM MDT THU MAY 17 2007 COZ058>089-093>099-181215- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 605 AM MDT THU MAY 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT ONE OR TWO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EARLY THIS EVENING...ALONG AND NEAR THE INTERSTATE 25 CORRIDOR. THESE STORMS WILL BE CAPABLE OR PRODUCING HAIL TO 1 INCH IN DIAMETER AND WIND GUSTS AROUND 60 MPH. THE REST OF THE AREA WILL SEE SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING...FIRST DEVELOPING OVER THE MOUNTAINS...AND THEN SPREADING OVER THE LOWER ELEVATIONS. THE MAIN THREATS FROM THESE STORMS WILL BE CLOUD TO GROUND LIGHTNING AND WINDS GUSTS AROUND 40 MPH. SOME HEAVY RAINFALL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE EACH DAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. THE MAIN THREATS FROM THE STORMS WILL BE CLOUD TO GROUND LIGHTNING...WIND GUSTS AROUND 40 MPH...AND POSSIBLY SOME SMALL HAIL UP TO ONE-HALF INCH IN DIAMETER. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE AFTER 2 PM ALONG AND NEAR THE INTERSTATE 25 CORRIDOR.
Nearby
Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.